Alert archive / Arizona / Flash Flood Warnings in 2025
Flash Flood Warning 51, NWS Tucson, AZ
NWS Tucson, AZ issued this flash flood warning at Sep 15, 2025, 12:04 PM MST for Cochise County, Arizona. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 15, 2025, 12:04 PM MST (19:04 UTC)
- Expired
- Sep 15, 2025, 2:36 PM MST
- In force
- 3 hr
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County Cochise County, AZ
The radar
The Tucson radar (KEMX), 121 km from the middle of the area, began a volume at 19:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 7.1 hours before the alert went out and 250 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 84 J/kg
- Mixed-layer CIN
- -99 J/kg
- Mixed-layer LCL
- 2022 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -22 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
142
WGUS55 KTWC 151904
FFWTWC
AZC003-152200-
/O.NEW.KTWC.FF.W.0051.250915T1904Z-250915T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tucson AZ
1204 PM MST Mon Sep 15 2025
The National Weather Service in Tucson has issued a
* Flash Flood Warning for...
East Central Cochise County in southeastern Arizona...
* Until 300 PM MST.
* At 1204 PM MST, Doppler radar and automated rain gauges indicated
thunderstorms producing heavy rain across the warned area. Between
1 and 1.5 inches of rain have fallen. Flash flooding is ongoing or
expected to begin shortly.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar and automated gauges.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that will experience flash flooding include...
The western foothills of the Chiricahua Mountains, including
Turkey Creek.
This includes Route 181 between mile markers 47 and 54.
This includes the following Flash Flood Prone Locations...
Hwy 181 at Turkey Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
&&
LAT...LON 3179 10925 3177 10942 3187 10956 3193 10949
3198 10938 3195 10923 3187 10921
FLASH FLOOD...RADAR AND GAUGE INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
EDWARDS2 follow-up statements
350
WGUS75 KTWC 152012
FFSTWC
Flash Flood Statement
National Weather Service Tucson AZ
112 PM MST Mon Sep 15 2025
AZC003-152200-
/O.CON.KTWC.FF.W.0051.000000T0000Z-250915T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Cochise AZ-
112 PM MST Mon Sep 15 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 3 PM MST THIS
AFTERNOON FOR EAST CENTRAL COCHISE COUNTY...
At 112 PM MST, Doppler radar and automated rain gauges indicated
thunderstorms produced heavy rain across much of the Chiricahua
Mountains, especially between Rucker Canyon and the Chiricahua
National Monument. Between 1 and 1.5 inches of rain have fallen.
Flash flooding is ongoing or expected to begin shortly.
HAZARD...Life threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Radar and automated gauges.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
Some locations that will experience flash flooding include...
The western foothills of the Chiricahua Mountains, including
Turkey Creek.
This includes Route 181 between mile markers 47 and 54.
This includes the following Flash Flood Prone Locations...
Hwy 181 at Turkey Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
&&
LAT...LON 3179 10925 3177 10942 3187 10956 3193 10949
3198 10938 3195 10923 3187 10921
FLASH FLOOD...RADAR AND GAUGE INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
EDWARDS667
WGUS75 KTWC 152136
FFSTWC
Flash Flood Statement
National Weather Service Tucson AZ
236 PM MST Mon Sep 15 2025
AZC003-152146-
/O.CAN.KTWC.FF.W.0051.000000T0000Z-250915T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Cochise AZ-
236 PM MST Mon Sep 15 2025
...FLASH FLOOD WARNING IS CANCELLED FOR EAST CENTRAL COCHISE
COUNTY...
Flooding is no longer expected to pose a threat. Please continue to
heed remaining road closures.
&&
LAT...LON 3179 10925 3177 10942 3187 10956 3193 10949
3198 10938 3195 10923 3187 10921
$$
EDWARDSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this flash flood warning went out at Sep 15, 8:12 AM MST, 3 hours 52 minutes earlier.
Area forecast discussion, Sep 15, 8:12 AM MST, 3 hours 52 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 812 AM MST Mon Sep 15 2025 .SYNOPSIS...Moisture slowly moves in this week leading to isolated to scattered showers and thunderstorms south and east of Tucson through the middle of the week. Storm coverage increases later in the week. Temperatures will be slightly above normal through the middle of the week, then around normal late this week. && .UPDATE... Mostly clear skies this morning with some very isolated light showers to the east of Tucson. This afternoon , 25-35% chance for isolated showers and thunderstorms focused south and east of Tucson. Dry air that moved into the area yesterday remains mostly in place today. Satellite derived PWATs are around 0.5 to 1 inches across southern Arizona this morning. Temperature will increase slightly from yesterday with highs around 95 to 100 degrees with Minor HeatRisk. && .PREV DISCUSSION... /issued 244 AM MST Mon Sep 15 2025/ .DISCUSSION...High pressure is centered to the south over northern Mexico with a small upper level low off the coast of Baja. The placement of these two features will allow moisture to slowly move into southeast Arizona through the work week. GOES 19 total precipitable water is already showing this with PWATs increasing by about 0.2" over the last few hours. Enough moisture will move in today for isolated storms south and east of Tucson. Hi-res guidance shows the best chances will be along the international border in Santa Cruz and Cochise Counties. PWATs will only be around 1" so heavy rain won't be a threat but storms will be capable of some gusty winds. Tuesday PWAT increases to around 1.25" over most of the CWA which will lead to an increase in storm chances and coverage. This is backed up by HREF members which show scattered thunderstorm coverage over much of the area except for Pinal County. The best chances will be in Santa Cruz and Cochise Counties. With the added moisture heavy rainfall will become a threat especially in Santa Cruz County which the 15/00Z HREF puts under the greatest threat. Models show a slight reduction in activity Wednesday, but still expect there to be isolated thunderstorms especially along the international border. The high pressure to the south will increase heights over southern Arizona leading to temperatures a few degrees above normal today and Tuesday. Thursday into Friday the upper low off Baja moves northward allowing a long fetch of southerly mid-level winds that advect tropical moisture into southern California and southern Arizona. This brings PWATs to 25-75 percent above normal with the most anomalous moisture west of Tucson. This will lead to an uptick in storm activity Thursday mainly from Tucson south and westward then expand to encompass all of southeast Arizona Friday. Still some uncertainty with how far east the low will end up as it moves north. The further east it ends up then the further east the anomalous moisture will be, which would increase PoPs and the heavy rainfall threat. The added moisture will also bring temperatures down to around normal Wednesday into the weekend. && .AVIATION...Valid through 16/12Z. SCT-BKN clouds 6k-10k ft AGL through the period with greatest coverage along the international border. Isold TSRA will be possible this afternoon over Santa Cruz and Cochise Counties. Wind gusts 30-40 kts possible near thunderstorms. Otherwise Sfc winds west to northwest 5-10 kts this afternoon and evening and variable less than 8 kts at other times. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Minimum RH values in the 15-30 percent range today, then 20-35 percent thereafter. Isolated thunderstorms possible today in Santa Cruz and Cochise Counties with greater coverage and chances Tuesday afternoon. Storm chances decrease some Wednesday then increase Thursday and Friday as more moisture moves in. 20-foot winds will be 8-12 mph with some afternoon/early evening gusts to around 20 mph over the next week. && && .TWC WATCHES/WARNINGS/ADVISORIES... None. && Malarkey Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 15, 11:43 AM MST | Areal Flood Advisory | TWC | Cochise | 3 hr |
| Sep 15, 12:52 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 38 min |
| Sep 15, 1:33 PM MST | Dust Storm Advisory | TWC | Cochise | 31 min |
| Sep 15, 2:00 PM MST | Areal Flood Advisory | TWC | Cochise | 3 hr |
Nearby
Flash Flood Warnings in Arizona, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.